Arkansas, 2003Damaging Wind in Arkansas, June 16, 2003
June 16, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 16, 2:50 AM CST, 7 hours 20 minutes earlier.
Area forecast discussion, Jun 16, 2:50 AM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 AM CDT MON JUN 16 2003
NOTHING MUCH HAS CHANGED IN THE LAST 24 HRS...AS STATIONARY FRONT
STILL LIES ABOUT WHERE IT WAS AT THIS TIME YESTERDAY...FROM CNTRL/SRN
AR...INTO EXTREME NW LA...AND INTO NE TX. UPPER CUTOFF LOW HAS
JOGGED EVER SO SLIGHTLY TO THE EAST OVER NE TX THROUGH SUN...WHERE
MODELS ARE CONSISTENT IN KEEPING LOW OVER E TX DURING THE NEW FEW
DAYS RATHER THAN DRIFTING IT EAST AS THEY DID SUN. HOWEVER...BEYOND
48 HRS...IT/S ANYONE/S CLUE WHERE THIS LOW WILL END UP...AS THE AVN
BEGINS TO DIVERGE BY TAKING LOW NWD INTO RED RIVER VALLEY TUE
NITE/WED MORNING...AND INTO AR WED. THE UKMET IS SIMILAR WITH THE
MOVEMENT OF THE AVN...WONDERING IF THEY THINK LONGWAVE DIGGING
THROUGH THE N GREAT LAKES DURING THIS TIME WILL CATCH THE LOW AND
LIFT IT NWD. I STRONGLY HAVE MY DOUBTS WITH THIS AT THIS TIME...
THINKING LOW WILL HANG AROUND SOMEWHERE IN E TX. CONVECTION SHOWING
UP ON RADAR THIS MORNING LIES BETWEEN STATIONARY SFC BOUNDARY AND
SHEAR AXIS EXTENDING FROM NE TX INTO SW AR. HEAVIEST CELL IN SMITH
COUNTY S OF TYR HAS AVERAGED HOURLY RAINFALL RATES IN EXCESS OF 1.75
DURING THE LAST CPL HOURS...WITH MUCH LIGHTER AMOUNTS ALONG THE I-30
CORRIDOR. I PONDERED AN FFA FOR MUCH OF THE AREA FOR TODAY AND
TONITE...BUT GIVEN ONLY SCATTERED COVERAGE YESTERDAY...WITH SIMILAR
COVERAGE TODAY...JUST NOT EXPECTING WIDESPREAD FLOODING. HOWEVER...
WEAK SHEAR WHEN COMBINED WITH PW/S >1.75 DURING THE NEXT 48 HRS...
AND SOME INSTABILITY DURING THE AFTERNOON...CAN/T RULE OUT SOME
SLOW MOVING STRONG STORMS PRODUCING EXCESSIVELY HEAVY RAINFALL. FFG
FOR THE AREA IN VC OF FRONT/SHEAR AXIS STILL HIGH GIVEN AMOUNT OF
RAINFALL THAT HAS FALLEN THE LAST SEVERAL DAYS /3-6 WITH LOCALLY
HIGHER AMOUNTS/...BUT GIVEN THIS APPEARS TO BE VERY LOCALIZED
EVENT...DECIDED TO FOREGO THE FFA FOR NOW. GIVEN CURRENT ACTIVITY ON
THE SCOPE...WENT WITH LIKELIES FOR MUCH OF E TX AND SW AR...WITH HIGH
CHANCE POPS N LA GIVEN UNCERTAIN COVERAGE. WILL ALSO MENTION HEAVY
RAINFALL FOR E TX/SW AR AS WELL. APPEARS CONVECTION MAY DWINDLE WITH
THE AFTERNOON HEATING TONITE...BUT EXPECTING ADDITIONAL ACTIVITY TO
REDEVELOP IN VC OF SHEAR AXIS.
CONTINUED WITH HIGH CHANCE POPS EXCEPT FAR NW TUE...THUS TAPERING
THEM DOWN A BUT AFTER SUNSET. THE EXTENDED LOOKS MUCH LIKE A
REPEAT...AS UPPER LOW SHOULD REMAIN IN THE VC OF THE CWA. THE GFS
KEEPS THE LOW OVER S AR THROUGH MUCH OF THE WEEK...AND GIVEN THAT
THE MEX IS STILL SCREAMING HIGH POPS...WILL CONTINUE WITH CHANCE
POPS AT THIS TIME.
AS FOR TEMPS...GUIDANCE IS SEVERAL DEGREES LOWER TODAY THAN THEY
WERE YESTERDAY...FIGURING VERY MOIST AND UNSTABLE AIR MASS IN
PLACE...WITH UPPER LOW IN E TX...THAT WIDESPREAD RAIN COVERAGE
IS EXPECTED. TRENDED TEMPS SOME 2-4 DEGREES ABOVE GUIDANCE
THROUGH THE PERIOD...ALTHOUGH SOME LOCATIONS THAT RECEIVE MORE
RAINFALL WILL BE COOLER.
PRELIMS ARE NEXT...
FCSTID = 15
SHV 84 70 84 69 / 50 40 50 40
MLU 85 71 85 70 / 50 40 50 30
TXK 83 68 83 69 / 60 40 50 40
TYR 84 68 84 68 / 60 40 50 40
LFK 84 69 84 69 / 60 40 50 40
.SHV...NONE.
Hazardous weather outlook, Jun 16, 5:00 AM CST, 5 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON JUN 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST
TEXAS THIS MORNING...AND IS EXPECTED TO REMAIN IN THIS SAME GENERAL
AREA FOR AT LEAST OVER THE NEXT COUPLE OF DAYS. MEANWHILE...A
STATIONARY FRONTAL BOUNDARY REMAINS IN PLACE FROM SOUTHCENTRAL
ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS. WITH A VERY
MOIST ATMOSPHERE ALREADY IN PLACE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP...BEING MORE NUMEROUS ACROSS
EAST TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE
UPPER LOW AND ASSOCIATED FRONTAL BOUNDARY. DUE TO THE WEAK WINDS
THROUGHOUT THE LOW AND MID LEVELS OF THE ATMOSPHERE...STORMS THAT DO
DEVELOP WILL BE SLOW MOVING...ALLOWING VERY HEAVY RAIN TO FALL
REPEATED OVER THE SAME AREAS...LEADING TO LOCALIZED FLOODING. IN
ADDITION...AFTERNOON HEATING WILL HELP DESTABILIZE THE ATMOSPHERE...
WHICH MAY ALLOW THUNDERSTORMS TO BRIEFLY BECOME SEVERE...WITH
DAMAGING WIND GUSTS THE PRIMARY THREAT. OUTFLOW BOUNDARIES THAT DO
DEVELOP FROM THESE THUNDERSTORMS WILL LIKELY SPAWN ADDITIONAL
DEVELOPMENT DURING THE AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY
EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH
AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY
FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED
FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE
REGION IS NEAR SATURATION.
.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 16, 7:35 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
835 AM CDT MON JUN 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM TEXARKANA TX FLASH FLOODS
06/16/03 BOWIE WATER UP TO THE BUMPERS OF
CARS IN TEXARKANA. NUMEROUS
CARS ARE STALLED IN HIGH WATER.
WATER ENCROACHING IN ON
HOMES BETWEEN 3300 BLOCK OF
TEXAS BLVD AND STATE LINE ROAD
WITH SEVERAL FAMILIES STRANDED.
REPORT FROM EMERGENCY MANAGER.
0820 AM TEXARKANA AR FLASH FLOODS
06/16/03 MILLER HIGH WATER ON SEVERAL RESIDENTIAL
STREETS WITH WATER ENCROACHING IN
ON HOMES. SEVERAL FAMILIES
STRANDED. REPORT FROM EMERGENCY
MANAGER.
15Thunderstorm Wind, Lafayette
- When
- June 16, 10:10 AM CST
- Where
- Lafayette County, 4 mi N of Lewisville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.400, -93.583
A tree fell on a home along Highway 29 while another home suffered wind damage. Metal poles holding bird houses were bent in half by the strong winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, June 16, 20035 deaths · 0.75 in hail · 8 events
- Flash Flood in Kentucky, June 16, 20031 death · $15,000 · 1 event
- Lightning Strike in Wyoming, June 16, 20031 death · 1 injured · 1 event
- Flash Flooding and Hail in Georgia, June 16 to 19, 20032 injured · $2.8 million · 1.75 in hail · 31 events
- Flash Flooding in West Virginia, June 16, 2003$15 million · 9 events
- Lightning Strike in Florida, June 16, 20031 death · 1 event
- Flash Flood in Kentucky, June 16, 2003$1.2 million · 1 event
- Lightning Strike in North Carolina, June 16, 2003$250,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 16, 2003$150,000 · 10 events
- Flash Flooding and Flood in Indiana, June 16, 2003$100,000 · 4 events
- Flash Flood in Kentucky, June 16, 2003$100,000 · 1 event
- Flash Flood in North Carolina, June 16, 2003$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365342.